Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 19, 2001, 1:28 AM CST for Jones County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 1:28 AM CST (07:28 UTC)
- Expired
- Jan 19, 2001, 2:00 AM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:15 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS54 KJAN 190728
SVRJAN
MSC067-190800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CST FRI JAN 19 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 200 AM CST
* AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF ELLISVILLE...MOVING
EAST-NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LAUREL AT 140 AM CST
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
56
LAT...LON 3146 8939 3157 8939 3151 8932 3152 8921
3157 8909 3160 8894 3180 8894 3176 8904
3174 8916 3170 8920 3167 8938What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 4:20 PM CST, 9 hours 8 minutes earlier.
Area forecast discussion, Jan 18, 4:20 PM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 PM CST THU JAN 18 2001 AT THIS TIME...THINKING HAS NOT CHANGED CONCERNING FLOODING AND SEVERE THUNDERSTORM POTENTIAL. POWERFUL...WELL ADVERTISED... SHORTWAVE WILL AFFECT THE FORECAST AREA NEXT 24 TO 48 HRS WITH ALL INGREDIENTS COMING TOGETHER FOR EXCESSIVE RAINFALL OVER NW 2/3RDS OF AREA. OF PARTICULAR CONCERN IS AREA NW OF TVR TO GWO LINE WHERE HEAVY RAIN FELL LAST NIGHT AND THIS AFTERNOON. FFG GUIDANCE VALUES ARE VERY LOW IN THIS REGION. NEEDLESS TO SAY...WILL CONTINUE FLOOD WATCH. WILL HOLD OFF ON EXPANDING FLOOD WATCH TO SE ZONES WHERE SOILS ARE NOT AS WET AND WHERE HEAVIER RAINS WILL HOLD OFF UNTIL LATE TONIGHT. CONCERNING SEVERE WEATHER...WITH SURFACE WARM SECTOR HAVING PUSHED WELL INTO SOUTHEAST MS SEVERE WEATHER THREAT HAS INCREASED PER SPC DAY ONE OUTLOOK. WILL MENTION SEVERE THUNDERSTORM POSSIBILITY FOR SOUTHEAST ZONES FOR TONIGHT. RAIN WILL CONTINUE THRU FRI MORNING WITH THUNDERSTORMS STILL POSSIBLE OVER ERN SECTIONS...BUT RAIN WILL DIMINISH IN THE AFTN AS DYNAMICS BEGIN TO SHIFT RAPIDLY NORTHEAST. SNOW POTENTIAL IS A BIT LOWER THAN PREVIOUSLY THOUGHT AS SURFACE TEMPS ARE FORECAST IN MODEL SOUNDINGS TO REMAIN WELL ABOVE FREEZING. ONLY CONCERN IS VERY LOW WET BULB ZERO HEIGHTS OF AROUND 800FT OVER NW PORTIONS OF AREA. HAVE LEFT MENTION OF SNOW IN FORECAST...BUT TEMPERED WORDING DOWN A BIT BASED ON LATEST MODEL TRENDS. NEW MESOETA FORECASTS SRN STREAM 500 MB VORT TO TRACK FROM EC LA TO NE MS FRI AFTN AND BEST SNOWFALL...IF ANY WOULD OCCUR TO LEFT OF THIS TRACK. AFTER THAT...NRN STREAM VORT APPROACHES LATE FRI/SAT AND ENOUGH LOW LEVEL MOISTURE SHOULD EXIST FOR FLURRIES OVER NE HALF OF AREA. ALL IN ALL...QPF WILL LIGHT WITH THE DEEP COLD ADVECTION AND SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. TEMPS WILL BE COLD AND HAVE FOLLOWED A MAV/FWC GUIDANCE COMPROMISE. COULD SEE A FEW TEENS BY SUNDAY MORNING. 24 HR QPF DISCUSSION...MODEL OUTPUT TO THIS POINT HAS SIGNIFICANTLY UNDERFORECASTED QPF. ETA QPF IS VERIFYING MUCH BETTER TODAY THAN AVN...BUT BELIEVE THAT GIVEN IMPRESSIVE FEATURES COMING TOGETHER... ACTUAL QPF WILL CONTINUE TO BE HEAVIER THAN 1 TO 2 INCH AMOUNTS FORECASTED BY MODELS FOR 00Z FRI TO 00Z SAT TIME FRAME. IN THE EXTENDED...MRF/UKMET/LATEST AVN SUGGEST A PROGRESSIVE BUT RATHER AMPLIFIED PATTERN WITH MEAN TROFFING OVER THE MS VALLEY REGION AND PERSISTENT RIDGING OVER THE WRN CONUS. SIGNIFICANT MID LEVEL SHORTWAVES WILL MOVE OVER THE FORECAST AREA MONDAY AND POSSIBLY AGAIN BY THURSDAY...BUT MOISTURE RETURN WILL BE LIMITED AND WILL CONTINUE DRY FORECAST FOR NOW. IF PRECIPITATION CAN DEVELOP...SOME QUESTION WILL EXIST CONCERNING PRECIP TYPE AS COLD AIR THAT MOVES IN THIS WEEKEND WILL NOT MODIFY AS QUICKLY AS PREVIOUSLY THOUGHT. PRELIM NUMBERS... JAN 41/42/28/38/20 +92-- MEI 49/50/30/38/20 ++3-- .JAN... MS...FLOOD WATCH THROUGH TONIGHT NORTHWEST OF BUDE TO PORT GIBSON TO JACKSON TO GRENADA LINE. LA...FLOOD WATCH TONIGHT. AR...FLOOD WATCH TONIGHT. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 1:03 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 27 min |
| Jan 19, 1:14 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 31 min |
| Jan 19, 1:17 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
| Jan 19, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Marion | 36 min |
| Jan 19, 5:37 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 23 min |
| Jan 19, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jan 19, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 36 min |
| Jan 19, 3:01 PM CST | Flash Flood Warning | JAN | Hinds | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.